Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 7, NWS Fort Worth, TX

April 2, 2017Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 2, 2017, 8:09 PM CDT for Dallas County, Texas. It took effect at Apr 2, 2017, 10:30 PM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Apr 2, 2017, 8:09 PM CDT (01:09 UTC)
In effect from
Apr 2, 2017, 10:30 PM CDT
Expired
Apr 3, 2017, 11:26 PM CDT
In force
25 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 32.11 ft at Apr 3, 2017, 7:00 AM CDT.

actionminormoderate203004/0304/0404/05
Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

518 
WGUS44 KFWD 030109
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT Sun Apr 2 2017

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-031309-
/O.NEW.KFWD.FL.W.0007.170403T0330Z-170404T0426Z/
/DALT2.1.ER.170403T0330Z.170403T0900Z.170403T1626Z.NO/
809 PM CDT Sun Apr 2 2017

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Trinity River At Dallas.
* until Monday evening...Or until the warning is cancelled.
* At 0700 PM Sunday the stage was near 28 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Sunday night 
  and continue to rise to a crest near  33 feet by Monday after 
  midnight. The river should fall below flood stage by late Monday 
  morning.
* At 30 feet, Minor lowland flooding will begin. The pasture lands 
  near the river will flood.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
3 follow-up statements
410 
WGUS84 KFWD 030810
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
310 AM CDT Mon Apr 3 2017

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC113-032010-
/O.EXT.KFWD.FL.W.0007.000000T0000Z-170404T0506Z/
/DALT2.1.ER.170403T0321Z.170403T1100Z.170403T1706Z.NO/
310 AM CDT Mon Apr 3 2017

The Flood Warning continues for
  The Trinity River At Dallas.
* At 2 AM Monday the stage was 31.4 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 33 feet 
  later this morning. 
* At 32 feet, Minor flooding of agricultural lands used for cattle 
  grazing will occur. Low water crossings near the river will begin 
  to flood.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

Dunn
204 
WGUS84 KFWD 031344
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
843 AM CDT Mon Apr 3 2017

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC113-040143-
/O.EXT.KFWD.FL.W.0007.000000T0000Z-170404T0506Z/
/DALT2.1.ER.170403T0321Z.170403T1245Z.170403T1706Z.NO/
843 AM CDT Mon Apr 3 2017

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0800 AM Monday the stage was 32.04 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Monday afternoon.
* At 32 feet, Minor flooding of agricultural lands used for cattle 
  grazing will occur. Low water crossings near the river will begin 
  to flood.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
729 
WGUS84 KFWD 032021
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT Mon Apr 3 2017

...The Flood Warning is cancelled for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC113-032051-
/O.CAN.KFWD.FL.W.0007.000000T0000Z-170404T0506Z/
/DALT2.1.ER.170403T0321Z.170403T1245Z.170403T1937Z.NO/
321 PM CDT Mon Apr 3 2017

The Flood Warning is cancelled for
  The Trinity River At Dallas.
* At 0300 PM Monday the stage was 29.78 feet.
* Flood stage is 30 feet.
* Fell below flood stage at 3 PM Monday.
* Forecast...The river will continue to fall to near 21 feet by 
  Tuesday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 2, 6:20 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 2, 6:20 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
620 PM CDT Sun Apr 2 2017

.AVIATION...
MVFR ceilings have returned to most of the TAF sites late this
afternoon. We expect ceilings to lower through the evening as an
upper low moves east across North Texas. High-end IFR ceilings
are likely just ahead of the upper low, but all ceilings should
lift above 1000 ft after 06Z and remain MVFR until sunrise. VFR
conditions will return to all terminals shortly after sunrise as
dry and subsident air moves in behind the departing system.

Some light showers and isolated thunderstorms will accompany the
upper low with the best window of time for precipitation at the
Metroplex terminals between 03Z and 05Z. Waco should remain on
the southern periphery of the lift and will most likely not see
any additional precipitation.

A northwest to west wind will prevail through the night at speeds
between 10 and 14 knots. The wind direction will become slightly
more west/southwest on Monday at speeds generally below 13 knots.

79

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT Sun Apr 2 2017/
An upper level low over West Texas north of Big Springs will move
northeast across North Texas this evening and into southeastern
Oklahoma overnight. As of 3 PM, a cold front had nearly exited the
forecast area extending southeast of a Paris to south of
Palestine to Cameron line. The severe weather threat has shifted
into Louisiana and far Southeast Texas.

Showers and some thunderstorms will accompany the upper level low
as it moves across North Texas tonight. The rain chances will
come to an end overnight from southwest to northeast as the upper
low exits. Some lingering showers may occur across the
northeastern counties into Monday morning. It will be cooler
tonight with lows in the 40s to mid 50s. Lingering clouds across
the northeastern third of the forecast area will move off to the
northeast with upper low Monday morning, leaving mostly sunny
skies areawide for the afternoon. Highs will be slightly above
normal with mid 70s to lower 80s expected.

Dry weather is expected Monday afternoon through Tuesday. Lows
Monday night will be mostly in the 50s and highs Tuesday will be
upper 70s to mid 80s.

The next shortwave will move into the southwestern U.S. Monday
and will move northeast across Kansas on Tuesday. As this system
moves farther east, a cold front will move into the northwestern
counties before sunset Tuesday and move through the southeastern
sections overnight. There will be a low chance of showers and
thunderstorms Tuesday night mainly northeast of a Jacksboro to
Corsicana to Athens line. No severe weather is expected.

Dry weather is then expected for the rest of the week. After
cooler weather Tuesday night through Wednesday night, southerly
winds will usher in a warming trend for late week.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    53  79  58  83  51 /  50  10   5  10  20
Waco                51  80  56  84  50 /  20   5   0   5   5
Paris               55  75  54  81  52 /  50  20   5  10  30
Denton              51  77  54  81  49 /  60  10   0  10  20
McKinney            54  76  55  82  51 /  50  10   5  10  20
Dallas              54  79  60  84  52 /  40  10   0   5  20
Terrell             53  77  56  83  51 /  30  10   0   5  20
Corsicana           51  79  58  84  53 /  20  10   0   5  10
Temple              50  82  57  84  53 /  10   5   0   5   5
Mineral Wells       49  78  53  83  48 /  70  10   0  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

79/25
Hazardous weather outlook, Apr 2, 3:51 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
351 PM CDT Sun Apr 2 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
351 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There is a chance for thunderstorms north of a Palestine to Temple
line this evening and overnight. Severe storms are not expected.
Cloud to ground lightning and some small hail could accompany some of
the storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Isolated thunderstorms are possible Tuesday night generally along
and north of Interstate 20. Severe weather is not expected during
this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Stalley

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:56 AM CDTRiver Flood WarningFWDHunt29 hr
Apr 3, 9:07 AM CDTRiver Flood WarningFWDLeon, Robertson4 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.